Alert archive / Oklahoma / Flood Watches in 2021

Flood Watch 3, NWS Norman, OK

May 16, 202131 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this flood watch at May 16, 2021, 3:36 AM CDT for 31 counties in Oklahoma; 8 counties in Texas. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
May 16, 2021, 3:36 AM CDT (08:36 UTC)
Expired
May 19, 2021, 7:00 AM CDT
In force
3 days
Issued by
NWS Norman, OK
Flood severity
None
All 39 counties

Atoka County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 95 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
668 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

927 
WGUS64 KOUN 160836
FFAOUN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Norman OK
336 AM CDT Sun May 16 2021

OKZ019-020-022>032-034>048-050>052-TXZ085-086-088>090-162045-
/O.NEW.KOUN.FA.A.0003.210516T0836Z-210519T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Greer-Kiowa-Jackson-Tillman-
Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson-
Carter-Johnston-Atoka-Love-Marshall-Bryan-Wilbarger-Wichita-Baylor-
Archer-Clay-
Including the cities of Coalgate, Durant, Shawnee, Mustang, Duncan, 
Lakeside City, Burns Flat, Snyder, Anadarko, Cordell, Mangum, Davis, 
Seminole, Ada, Granite, Hinton, Chandler, Waurika, Ringling, Norman, 
Pauls Valley, Altus, Sheppard AFB, Guthrie, Stroud, Seymour, Temple, 
Vernon, Marietta, Blanchard, Tuttle, Newcastle, Hobart, Sulphur, 
Atoka, Stillwater, Henrietta, Holdenville, Wynnewood, Tishomingo, 
Scotland, Frederick, Madill, Concho, Holliday, El Reno, Ryan, 
Wewoka, Lawton, Davenport, Meeker, Purcell, Lindsay, Wichita Falls, 
Moore, Ardmore, Prague, Kingston, Chickasha, Wetumka, Thackerville, 
Archer City, Wellston, Sentinel, Oklahoma City, Walters, and Yukon
336 AM CDT Sun May 16 2021

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

The National Weather Service in Norman has issued a

* Flood Watch for portions of Oklahoma and northern Texas, including 
  the following areas, in Oklahoma, Atoka, Bryan, Caddo, Canadian, 
  Carter, Cleveland, Coal, Comanche, Cotton, Garvin, Grady, Greer, 
  Hughes, Jackson, Jefferson, Johnston, Kiowa, Lincoln, Logan, Love, 
  Marshall, McClain, Murray, Oklahoma, Payne, Pontotoc, 
  Pottawatomie, Seminole, Stephens, Tillman and Washita. In northern 
  Texas, Archer, Baylor, Clay, Wichita and Wilbarger.

* Through Wednesday morning

* Several rounds of heavy rainfall are expected today thru Wednesday 
  morning across portions of central, southern, and southwestern 
  Oklahoma, and north Texas. Many locations will receive 2 to 4 
  inches of total rainfall during this time, and some locations near 
  the Red River may receive over 6 inches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

03
6 follow-up statements
813 
WGUS64 KOUN 170642
FFAOUN

Flood Watch
National Weather Service Norman OK
142 AM CDT Mon May 17 2021

OKZ019-020-022>032-034>048-050>052-TXZ085-086-088>090-171445-
/O.CON.KOUN.FA.A.0003.000000T0000Z-210519T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Greer-Kiowa-Jackson-Tillman-
Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson-
Carter-Johnston-Atoka-Love-Marshall-Bryan-Wilbarger-Wichita-Baylor-
Archer-Clay-
Including the cities of Coalgate, Durant, Shawnee, Mustang, Duncan, 
Lakeside City, Burns Flat, Snyder, Anadarko, Cordell, Mangum, Davis, 
Seminole, Ada, Granite, Hinton, Chandler, Waurika, Ringling, Norman, 
Pauls Valley, Altus, Sheppard AFB, Guthrie, Stroud, Seymour, Temple, 
Vernon, Marietta, Blanchard, Tuttle, Newcastle, Hobart, Sulphur, 
Atoka, Stillwater, Henrietta, Holdenville, Wynnewood, Tishomingo, 
Scotland, Frederick, Madill, Concho, Holliday, El Reno, Ryan, 
Wewoka, Lawton, Davenport, Meeker, Purcell, Lindsay, Wichita Falls, 
Moore, Ardmore, Prague, Kingston, Chickasha, Wetumka, Thackerville, 
Archer City, Wellston, Sentinel, Oklahoma City, Walters, and Yukon
142 AM CDT Mon May 17 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

The Flood Watch continues for

* Portions of Oklahoma and northern Texas, including the following 
  areas, in Oklahoma, Atoka, Bryan, Caddo, Canadian, Carter, 
  Cleveland, Coal, Comanche, Cotton, Garvin, Grady, Greer, Hughes, 
  Jackson, Jefferson, Johnston, Kiowa, Lincoln, Logan, Love, 
  Marshall, McClain, Murray, Oklahoma, Payne, Pontotoc, 
  Pottawatomie, Seminole, Stephens, Tillman and Washita. In northern 
  Texas, Archer, Baylor, Clay, Wichita and Wilbarger.

* Through Wednesday morning

* Several rounds of heavy rainfall are expected today thru Wednesday 
  morning across portions of central, southern, and southwestern 
  Oklahoma, and north Texas. Many locations will receive 2 to 4 
  inches of total rainfall during this time, and some locations near 
  the Red River may receive over 6 inches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

Zwink
116 
WGUS64 KOUN 171847
FFAOUN

Flood Watch
National Weather Service Norman OK
147 PM CDT Mon May 17 2021

TXZ083-084-087-180300-
/O.EXA.KOUN.FA.A.0003.000000T0000Z-210519T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hardeman-Foard-Knox-
Including the cities of Munday, Quanah, Crowell, and Knox City
147 PM CDT Mon May 17 2021

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

The National Weather Service in Norman has expanded the

* Flood Watch to include a portion of northern Texas, including the 
  following areas, Foard, Hardeman and Knox.

* Through Wednesday morning

* Several rounds of heavy rainfall are expected today thru Wednesday 
  morning across portions of central, southern, and southwestern 
  Oklahoma, and north Texas. Many locations will receive 2 to 4 
  inches of total rainfall during this time, and some locations near 
  the Red River may receive over 6 inches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

OKZ019-020-022>032-034>048-050>052-TXZ085-086-088>090-180300-
/O.CON.KOUN.FA.A.0003.000000T0000Z-210519T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Greer-Kiowa-Jackson-Tillman-
Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson-
Carter-Johnston-Atoka-Love-Marshall-Bryan-Wilbarger-Wichita-Baylor-
Archer-Clay-
Including the cities of Coalgate, Durant, Shawnee, Mustang, Duncan, 
Lakeside City, Burns Flat, Snyder, Anadarko, Cordell, Mangum, Davis, 
Seminole, Ada, Granite, Hinton, Chandler, Waurika, Ringling, Norman, 
Pauls Valley, Altus, Sheppard AFB, Guthrie, Stroud, Seymour, Temple, 
Vernon, Marietta, Blanchard, Tuttle, Newcastle, Hobart, Sulphur, 
Atoka, Stillwater, Henrietta, Holdenville, Wynnewood, Tishomingo, 
Scotland, Frederick, Madill, Concho, Holliday, El Reno, Ryan, 
Wewoka, Lawton, Davenport, Meeker, Purcell, Lindsay, Wichita Falls, 
Moore, Ardmore, Prague, Kingston, Chickasha, Wetumka, Thackerville, 
Archer City, Wellston, Sentinel, Oklahoma City, Walters, and Yukon
147 PM CDT Mon May 17 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

The Flood Watch continues for

* Portions of Oklahoma and northern Texas, including the following 
  areas, in Oklahoma, Atoka, Bryan, Caddo, Canadian, Carter, 
  Cleveland, Coal, Comanche, Cotton, Garvin, Grady, Greer, Hughes, 
  Jackson, Jefferson, Johnston, Kiowa, Lincoln, Logan, Love, 
  Marshall, McClain, Murray, Oklahoma, Payne, Pontotoc, 
  Pottawatomie, Seminole, Stephens, Tillman and Washita. In northern 
  Texas, Archer, Baylor, Clay, Wichita and Wilbarger.

* Through Wednesday morning

* Several rounds of heavy rainfall are expected today thru Wednesday 
  morning across portions of central, southern, and southwestern 
  Oklahoma, and north Texas. Many locations will receive 2 to 4 
  inches of total rainfall during this time, and some locations near 
  the Red River may receive over 6 inches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$
146 
WGUS64 KOUN 171916
FFAOUN

Flood Watch
National Weather Service Norman OK
216 PM CDT Mon May 17 2021


OKZ019-020-022>032-034>048-050>052-TXZ083>090-182200-
/O.CON.KOUN.FA.A.0003.000000T0000Z-210519T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Guthrie, Stillwater, Cordell, Burns Flat,
Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, 
Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, 
Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, 
Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, 
Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, 
Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, 
Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, 
Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, 
Durant, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, 
Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City,
Scotland, and Henrietta
216 PM CDT Mon May 17 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

The Flood Watch for flash flooding...flooding of creeks and
rivers...and flooding of low lying areas continues for

* portions of Oklahoma and northern Texas, including the 
  following areas, in Oklahoma, Atoka, Bryan, Caddo, Canadian, 
  Carter, Cleveland, Coal, Comanche, Cotton, Garvin, Grady, 
  Greer, Hughes, Jackson, Jefferson, Johnston, Kiowa, Lincoln, 
  Logan, Love, Marshall, McClain, Murray, Oklahoma, Payne, 
  Pontotoc, Pottawatomie, Seminole, Stephens, Tillman, and 
  Washita. In northern Texas, Archer, Baylor, Clay, Foard, 
  Hardeman, Knox, Wichita, and Wilbarger. 

* Through Wednesday morning

* Several rounds of heavy rainfall are expected today thru 
  Wednesday morning across portions of central, southern, and 
  southwestern Oklahoma, and north Texas. Many locations will 
  receive 2 to 4 inches of total rainfall during this time, and 
  some locations near the Red River may receive over 6 inches. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be
alert for possible flood warnings. Those living in areas prone to
flooding should be prepared to take action should flooding
develop.

&&

$$
101 
WGUS64 KOUN 181500
FFAOUN

Flood Watch
National Weather Service Norman OK
1000 AM CDT Tue May 18 2021

OKZ019-020-022>030-034>038-TXZ083>085-087-088-181600-
/O.CAN.KOUN.FA.A.0003.000000T0000Z-210519T1200Z/
Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman-
Foard-Wilbarger-Knox-Baylor-
Including the cities of Shawnee, Mustang, Burns Flat, Snyder, 
Anadarko, Cordell, Mangum, Munday, Granite, Hinton, Chandler, 
Norman, Altus, Guthrie, Stroud, Vernon, Blanchard, Tuttle, 
Newcastle, Hobart, Stillwater, Crowell, Frederick, Concho, El Reno, 
Lawton, Davenport, Meeker, Purcell, Quanah, Moore, Prague, Seymour, 
Chickasha, Wellston, Sentinel, Oklahoma City, Knox City, and Yukon
1000 AM CDT Tue May 18 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of Oklahoma and northern Texas, 
including the following areas, in Oklahoma, Caddo, Canadian, 
Cleveland, Comanche, Grady, Greer, Jackson, Kiowa, Lincoln, Logan, 
McClain, Oklahoma, Payne, Pottawatomie, Tillman and Washita. In 
northern Texas, Baylor, Foard, Hardeman, Knox and Wilbarger has been 
cancelled.

The Flood Watch is cancelled.

$$

OKZ031-032-039>048-050>052-TXZ086-089-090-182300-
/O.CON.KOUN.FA.A.0003.000000T0000Z-210519T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Seminole-Hughes-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Wichita-Archer-
Clay-
Including the cities of Coalgate, Durant, Duncan, Lakeside City, 
Wewoka, Tishomingo, Seminole, Ada, Temple, Waurika, Ringling, Pauls 
Valley, Sheppard AFB, Marietta, Sulphur, Atoka, Wetumka, Henrietta, 
Holdenville, Wynnewood, Scotland, Madill, Ryan, Holliday, Davis, 
Lindsay, Wichita Falls, Ardmore, Kingston, Thackerville, Archer 
City, and Walters
1000 AM CDT Tue May 18 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

The Flood Watch continues for

* Portions of Oklahoma and northern Texas, including the following 
  areas, in Oklahoma, Atoka, Bryan, Carter, Coal, Cotton, Garvin, 
  Hughes, Jefferson, Johnston, Love, Marshall, Murray, Pontotoc, 
  Seminole and Stephens. In northern Texas, Archer, Clay and Wichita.

* Through Wednesday morning

* A few periods of moderate to heavy rainfall are expected in south 
  central and southeastern Oklahoma through Wednesday morning. One 
  to three inches of additional rainfall is possible with the higher 
  end farther east.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

WR
709 
WGUS64 KOUN 181502
FFAOUN

Flood Watch
National Weather Service Norman OK
1002 AM CDT Tue May 18 2021


OKZ031-032-039>048-050>052-TXZ086-089-090-182315-
/O.CON.KOUN.FA.A.0003.000000T0000Z-210519T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Seminole-Hughes-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Wichita-
Archer-Clay-
Including the cities of Seminole, Wewoka, Holdenville, Wetumka, 
Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, 
Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, 
Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, 
Durant, Sheppard AFB, Wichita Falls, Archer City, Holliday, 
Lakeside City, Scotland, and Henrietta
1002 AM CDT Tue May 18 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

The Flood Watch for flash flooding...flooding of creeks and
rivers...and flooding of low lying areas continues for

* portions of Oklahoma and northern Texas, including the 
  following areas, in Oklahoma, Atoka, Bryan, Carter, Coal, 
  Cotton, Garvin, Hughes, Jefferson, Johnston, Love, Marshall, 
  Murray, Pontotoc, Seminole, and Stephens. In northern Texas, 
  Archer, Clay, and Wichita. 

* Through Wednesday morning

* A few periods of moderate to heavy rainfall are expected in
  south central and southeastern Oklahoma through Wednesday
  morning. One to three inches of additional rainfall is possible
  with the higher end farther east. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be
alert for possible flood warnings. Those living in areas prone to
flooding should be prepared to take action should flooding
develop.

&&

$$
077 
WGUS64 KOUN 181905
FFAOUN

Flood Watch
National Weather Service Norman OK
205 PM CDT Tue May 18 2021

OKZ039-044-045-TXZ086-089-090-182015-
/O.CAN.KOUN.FA.A.0003.000000T0000Z-210519T1200Z/
Stephens-Cotton-Jefferson-Wichita-Archer-Clay-
Including the cities of Waurika, Ringling, Wichita Falls, Duncan, 
Sheppard AFB, Scotland, Ryan, Lakeside City, Holliday, Archer City, 
Temple, Henrietta, and Walters
205 PM CDT Tue May 18 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of Oklahoma and northern Texas, 
including the following areas, in Oklahoma, Cotton, Jefferson and 
Stephens. In northern Texas, Archer, Clay and Wichita has been 
cancelled.

The Flood Watch is cancelled.

$$

OKZ031-032-040>043-046>048-050>052-190315-
/O.CON.KOUN.FA.A.0003.000000T0000Z-210519T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Seminole-Hughes-Garvin-Murray-Pontotoc-Coal-Carter-Johnston-Atoka-
Love-Marshall-Bryan-
Including the cities of Coalgate, Holdenville, Durant, Wynnewood, 
Pauls Valley, Ardmore, Tishomingo, Kingston, Madill, Davis, 
Thackerville, Marietta, Seminole, Ada, Wewoka, Sulphur, Atoka, 
Wetumka, and Lindsay
205 PM CDT Tue May 18 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

The Flood Watch continues for

* Portions of east central Oklahoma...southeast Oklahoma and 
  southern Oklahoma, including the following areas, in east central 
  Oklahoma, Pontotoc and Seminole. In southeast Oklahoma, Atoka, 
  Bryan, Coal, Hughes, Johnston and Marshall. In southern Oklahoma, 
  Carter, Garvin, Love and Murray.

* Through Wednesday morning

* A few periods of moderate to heavy rainfall are expected from 
  south central into southeastern Oklahoma through Wednesday 
  morning. One to three inches of additional rainfall may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

WR

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flood watch went out at May 15, 10:49 PM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, May 15, 10:49 PM CDT, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1049 PM CDT Sat May 15 2021

...New AVIATION...

.SHORT TERM...
(This evening through Sunday)
Issued at 205 PM CDT Sat May 15 2021

A general moistening of the lower layers will continue through the
weekend. Weak westerly flow aloft will have embedded in it a weak
wave that will pass over Oklahoma tonight and early Sunday.
Sufficient buoyancy and lift will be present for showers and
thunderstorms from late evening into Sunday. Additionally,
thunderstorms are expected to form along a dry line near the NM-TX
border this afternoon and move east through the evening. This may
expand into a larger area of rain/thunderstorms that will enter
Oklahoma from the west overnight. Sufficient lift and instability
is expected with the upper wave as it passes east that rain and
thunderstorms are expected into Sunday afternoon over central and
eastern Oklahoma.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 321 PM CDT Sat May 15 2021

Renewed convective development is expected to our west Sunday
afternoon and is likely to move into western OK during the
evening. Models show moderate instability along with 30-35 knots
of bulk shear to help maintain storms into western portions of the
area, with instability dropping off substantially across central
OK. It is likely that storms may try to grow upscale into an MCS
across western OK and then weaken as they move eastward into
central OK overnight.

The upper low to our west will continue moving eastward on Monday,
with most of the model guidance showing a shortwave rounding the
base of the trough into west Texas by Monday afternoon. Moisture
recovery behind Sunday night's convection is a bit uncertain as some
models show deeper moisture and better instability getting shunted
well south of our area Monday morning. Assuming we can get
sufficient airmass recovery, storms will likely initiate along the
dryline late Monday afternoon across the TX panhandle and spread
eastward into western OK and western north TX into the evening.
The mid to upper flow is not all that strong but should be
sufficient for supercells with initial discrete development, with
an accompanying risk for large hail, damaging winds, and perhaps a
tornado or two. Upscale growth into another MCS is possible by
later Monday evening which would then move across much of the rest
of the area Monday night, bringing with it the risk for damaging
wind gusts.

Depending on how convection evolves Monday night, Tuesday may end up
with a lull in convection for central and northern OK if the airmass
is sufficiently worked over. Storms may linger into Tuesday
afternoon and evening along residual outflow across southern and
southeastern portions of the area as the upper trough remains to our
west. The flood threat will need to be watched for these areas as
several rounds of convection are possible Tuesday into Tuesday
night.

Occasional rain chances continue Wednesday into next weekend as
upper troughing reloads to our west and upper ridging builds over
the eastern US. This should keep moisture flowing northward with
embedded shortwave impulses likely leading to periods of enhanced
convection. Occasional severe weather is possible but no real signal
exists in the guidance at this range to narrow down specific days
with higher chances. Flooding will also be a concern over the next
week as multiple rounds of heavy rainfall will lead to several
inches of rain, with localized amounts of greater than 5"
possible.

Ware

&&

.AVIATION...
(06Z TAFS)
Issued at 1044 PM CDT Sat May 15 2021

Evolving MVFR cigs and vis restrictions still appear likely toward
and after about 10-12Z, but confidence is not as high as it was
before the 00Z guidance arrived. Models have delayed and decreased
intensity/coverage of precipitation after 12Z, but given
increasingly moist lower levels, we will keep the lower cigs going
much of the day tomorrow, although there may be period of clearing
during the afternoon/early evening. Confidence low on TSRA
tomorrow evening so will not include this cycle.

&&

.UPPER AIR...
Issued at 635 PM CDT Sat May 15 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  63  71  62  77 /  50  80  70  50
Hobart OK         62  77  61  80 /  60  60  60  40
Wichita Falls TX  64  76  64  81 /  70  80  60  40
Gage OK           59  81  57  76 /  60  30  70  30
Ponca City OK     62  71  61  77 /  60  70  70  60
Durant OK         63  73  64  79 /  40  80  70  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...09
LONG TERM....08
AVIATION...11
Hazardous weather outlook, May 15, 8:31 PM CDT, 7 hours 5 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
831 PM CDT Sat May 15 2021

OKZ004>048-050>052-TXZ083>090-161000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
831 PM CDT Sat May 15 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Scattered thunderstorms are still expected. The strongest storms
may briefly produce hail around one-inch in diameter and winds up
to 60 mph, but a majority of storms should stay below severe
levels. Due to slow movement, high rain totals and minor flooding
will be possible.

While an isolated storm is possible over the body of Oklahoma
this evening, the highest chances for storms will be associated
storms over the panhandles this evening, which will approach
western Oklahoma after midnight. These storms will weaken before
moving into Oklahoma and western north Texas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorm chances will continue Sunday thru Friday. Severe
thunderstorms will be possible Sunday evening west of a line from
Wichita Falls, to Lawton, to Seiling, to Freedom. Hail up to the
size of golf balls and wind gusts up to 70 mph will be the main
threats. Severe thunderstorm chances will return Monday afternoon
into Monday night to the western half of Oklahoma and western
north Texas. Very large hail, damaging winds, and perhaps
tornadoes will be possible by Monday. Strong to severe
thunderstorms will continue into Tuesday and Wednesday.

.Heavy Rainfall...
At least localized flooding will be possible area wide Sunday
thru Thursday. Many locations across the region could receive
over 3 inches of total rainfall by the end of next week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 12:38 PM CDTAreal Flood AdvisoryOUNCleveland, Grady, McClain, Oklahoma3 hr
May 16, 12:48 PM CDTAreal Flood AdvisoryOUNComanche, Grady, Stephens4 hr
May 16, 12:52 PM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Carter, Coal, Johnston, Marshall and 2 more3 hr
May 16, 1:13 PM CDTAreal Flood WarningOUNCleveland, Oklahoma4 hr
May 16, 3:19 PM CDTAreal Flood AdvisoryOUNLincoln, Logan, Oklahoma4 hr
May 16, 3:27 PM CDTAreal Flood AdvisoryOUNCleveland, Garvin, Grady, McClain, Pontotoc, Pottawatomie and 2 more5 hr
May 16, 3:39 PM CDTSpecial Weather StatementOUNCotton36 min
May 16, 3:40 PM CDTSpecial Weather StatementOUNStephens35 min
May 16, 3:49 PM CDTSpecial Weather StatementOUNTillman26 min
May 16, 3:59 PM CDTSpecial Weather StatementOUNSeminole31 min
May 16, 4:06 PM CDTSpecial Weather StatementOUNStephens24 min
May 16, 4:13 PM CDTSpecial Weather StatementOUNCarter32 min
May 16, 4:15 PM CDTSpecial Weather StatementOUNJefferson15 min
May 16, 4:17 PM CDTSpecial Weather StatementOUNPontotoc28 min
May 16, 4:30 PM CDTTornado WarningOUNCarter, Jefferson, Stephens30 min
May 16, 4:38 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Love, Murray, Pontotoc and 1 more52 min
May 16, 4:45 PM CDTSpecial Weather StatementOUNSeminole30 min
May 16, 5:19 PM CDTFlash Flood WarningOUNJefferson, Stephens3 hr
May 16, 5:22 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love38 min
May 16, 5:25 PM CDTAreal Flood AdvisoryOUNCarter, Murray, Stephens3 hr
May 16, 5:57 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love, Marshall78 min
May 16, 6:16 PM CDTAreal Flood AdvisoryOUNJefferson3 hr
May 16, 6:42 PM CDTFlash Flood WarningOUNJefferson3 hr
May 16, 5:12 PM CDTSpecial Weather StatementOUNHardeman33 min
May 16, 5:26 PM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger49 min
May 16, 5:37 PM CDTSevere Thunderstorm WarningOUNHardeman53 min
May 16, 5:53 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Wilbarger42 min
May 16, 6:13 PM CDTSevere Thunderstorm WarningOUNHardeman47 min
May 16, 6:48 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman42 min

Nearby

Flood Watches in Oklahoma, 2021Flood Watches in Texas, 2021Every flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.